Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Behavioral changes after getting treated for H1N1 flu. What can be done?

Hi, I have a family friend. She is 40 years old and 2 months ago she was affected by H1N1 flu and her platelet count decreased . Now she is Ok. But before this flu she was very active and very caring to her kids. She was very talkative. Now she is gloomy and no attachment with her kids. If we asked something to her she said Yes or No thats all. Is any side effects after H1N1?(I mean any mental disorder?) All of the family worried about her. Please give me the details and what we can do for her?
Asked On : Mon, 26 Nov 2012
Answers:  2 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Psychologist 's  Response
Dec 2015
Welcome to HCM
We understand your concerns

I went through the description and came to a conclusion that your family friend might be suffering from Post Traumatic Stress Disorder (PTSD). She was suffering from H1N1 and low platelet counts and associated symptoms and troubles.

The stress she went through during the course of her H1N1 illness, must have developed into a mental disorder. I suspect, Thoughts about "what will happen next" and "how helpless I am" etc got her self confidence away.

Please take her to a psychological counselor for counseling support.

There may not be any mental side effects after H1N1.

Hope I am able to answer your question. I can be of further help to you if you desire so.
Get well soon.
Answered: Thu, 22 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor